About this Journal Submit a Manuscript Table of Contents
ISRN Applied Mathematics
Volume 2012 (2012), Article ID 864795, 25 pages
http://dx.doi.org/10.5402/2012/864795
Research Article

HIV/AIDS Dynamics with Three Control Strategies: The Role of Incidence Function

1Mathematics Department, University of Dar es Salaam, Dar es Salaam, Tanzania
2Department of Applied Mathematics, National University of Science and Technology, Bulawayo, Zimbabwe

Received 3 March 2012; Accepted 29 April 2012

Academic Editors: H. Akçay, C. Lu, and G. Psihoyios

Copyright © 2012 Emmanuelina L. Kateme et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. N. Hussaini, M. Winter, and A. B. Gumel, “Qualitative assessment of the role of public health education program on HIV transmission dynamics,” Mathematical Medicine and Biology, vol. 28, no. 3, pp. 245–270, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. Z. Mukandavire and W. Garira, “Effects of public health educational campaigns and the role of sex workers on the spread of HIV/AIDS among heterosexuals,” Theoretical Population Biology, vol. 72, no. 3, pp. 346–365, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. Z. Mukandavire, W. Garira, and J. M. Tchuenche, “Modelling effects of public health educational campaigns on HIV/AIDS transmission dynamics,” Applied Mathematical Modelling, vol. 33, no. 4, pp. 2084–2095, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. J. Musgrave and J. Watmough, “Examination of a simple model of condom usage and individual withdrawal for the HIV epidemic,” Mathematical Biosciences and Engineering, vol. 6, no. 2, pp. 363–376, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. O. Sharomi, C. N. Podder, A. B. Gumel, E. H. Elbasha, and J. Watmough, “Role of incidence function in vaccine-induced backward bifurcation in some HIV models,” Mathematical Biosciences, vol. 210, no. 2, pp. 436–463, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. F. Nyabadza, C. Chiyaka, Z. Mukandavire, and S. D. Hove-Musekwa, “Analysis of an HIV/AIDS model with public-health information campaigns and individual withdrawal,” Journal of Biological Systems, vol. 18, no. 2, pp. 357–375, 2010. View at Publisher · View at Google Scholar
  7. J. Zhang and Z. Ma, “Global dynamics of an SEIR epidemic model with saturating contact rate,” Mathematical Biosciences, vol. 185, no. 1, pp. 15–32, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. D. Xiao and S. Ruan, “Global analysis of an epidemic model with nonmonotone incidence rate,” Mathematical Biosciences, vol. 208, no. 2, pp. 419–429, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. W. Liu, H. W. Hethcote, and S. A. Levin, “Dynamical behavior of epidemiological models with nonlinear incidence rates,” Journal of Mathematical Biology, vol. 25, pp. 359–380, 1989.
  10. V. Capasso and G. Serio, “A generalization of the Kermack-McKendrick deterministic epidemic model,” Mathematical Biosciences, vol. 42, no. 1-2, pp. 43–62, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. E. Mtisi, H. Rwezaura, and J. M. Tchuenche, “A mathematical analysis of malaria and tuberculosis co-dynamics,” Discrete and Continuous Dynamical Systems B, vol. 12, no. 4, pp. 827–864, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. H. W. Hethcothe, “The mathematics of infectious disease,” SIAM Review, vol. 42, pp. 599–653, 2000.
  13. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. Carr, Applications of Centre Manifold Theory, vol. 35, Springer, New York, NY, USA, 1981.
  15. C. Castillo-Chavez and B. Song, “Dynamical models of tuberculosis and their applications,” Mathematical Biosciences and Engineering, vol. 1, pp. 361–404, 2004.
  16. O. Diekmann, J. A. P. Heesterbeek, and J. A. J. Metz, “On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH